Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 29, 2012, 3:07 PM CST for Humphreys County, Sunflower County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 3:07 PM CST (21:07 UTC)
- Expired
- Feb 29, 2012, 3:45 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Humphreys County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 3:50 PM CST | TSTM WND DMG | 1 S Isola, MS | ROOF OFF OF A HOUSE ON OLD HIGHWAY 49. POWERLINES DOWN AT TOWN WATER PUMPING STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 2:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS54 KJAN 292107
SVRJAN
ARC017-MSC053-133-151-292145-
/O.NEW.KJAN.SV.W.0053.120229T2107Z-120229T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF MOORHEAD...
CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...HOLLANDALE...
EAST CENTRAL CHICOT COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 345 PM CST
* AT 307 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF AVON MOVING
EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTILL AND HOLLANDALE BY 315 PM CST...
DARLOVE AND TRIBBETT BY 320 PM CST...
ISOLA BY 330 PM CST...
INVERNESS BY 335 PM CST...
MOORHEAD BY 340 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
&&
LAT...LON 3327 9046 3325 9044 3321 9044 3310 9113
3328 9118 3347 9045
TIME...MOT...LOC 2107Z 255DEG 55KT 3322 9103
$$
AEG2 follow-up statements
555
WWUS54 KJAN 292121
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST WED FEB 29 2012
ARC017-292131-
/O.CAN.KJAN.SV.W.0053.000000T0000Z-120229T2145Z/
CHICOT AR-
321 PM CST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CHICOT
COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
LAT...LON 3327 9046 3325 9044 3321 9044 3312 9103
3332 9104 3347 9046
TIME...MOT...LOC 2121Z 253DEG 55KT 3326 9079
$$
MSC053-133-151-292145-
/O.CON.KJAN.SV.W.0053.000000T0000Z-120229T2145Z/
WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
321 PM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN HUMPHREYS...SOUTHERN SUNFLOWER AND CENTRAL
WASHINGTON COUNTIES...
AT 321 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCOLA MOVING EAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ISOLA BY 330 PM CST...
INVERNESS BY 335 PM CST...
MOORHEAD BY 340 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
&&
LAT...LON 3327 9046 3325 9044 3321 9044 3312 9103
3332 9104 3347 9046
TIME...MOT...LOC 2121Z 253DEG 55KT 3326 9079
$$
AEG491
WWUS54 KJAN 292135
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST WED FEB 29 2012
MSC053-133-151-292145-
/O.CON.KJAN.SV.W.0053.000000T0000Z-120229T2145Z/
WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
335 PM CST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN HUMPHREYS...SOUTHERN SUNFLOWER AND CENTRAL
WASHINGTON COUNTIES...
AT 335 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DARLOVE MOVING EAST AT 50
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRIBBETT...MOORHEAD...ISOLA AND INVERNESS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.
&&
LAT...LON 3327 9046 3325 9044 3321 9044 3312 9103
3332 9104 3347 9046
TIME...MOT...LOC 2135Z 254DEG 35KT 3323 9078
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 10:20 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 29, 10:20 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CST WED FEB 29 2012 ...SEVERE WEATHER EXPECTED NORTH OF I-20 THIS AFTERNOON... .UPDATE...LATEST SURFACE ANALYSIS SHOWS THE APPROACHING COLD FRONT DRAPED ACROSS CENTRAL AR BACK INTO NORTHEAST TX. BRISK SOUTHERLY WINDS AHEAD OF THE FRONT CONTINUE TO PULL UP SIGNIFICANT MOISTURE/PW VALUES NEAR 1.5IN WHICH IS AOA THE 99TH PERCENTILE FOR THE END OF FEB. MORNING SOUNDING ANALYSIS AT JAN MODIFIED FOR THIS AFTERNOONS TEMP/DP SHOW SBCAPE CLIMBING OVER 1500J/KG BY MID AFTERNOON...ONLY CAVEAT WILL BE OVERCOMING A RATHER STRONG 750-800MB CAP THAT IS IN PLACE. HEIGHT FALLS ASSOCIATED WITH APPROACHING SOUTHERN FRINGE OF UPPER TROUGH CROSSING THE UPPER MIDWEST SHOULD HELP MINIMIZE CIN BY THIS AFTERNOON...ESPECIALLY NORTH OF I-20. THIS AREA STILL APPEARS TO HAVE THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND WILL KEEP THIS HIGHLIGHTED IN HWO/GRAPHICS. STORMS WILL LIKELY BEGIN TO IMPACT THE DELTA REGION NEAR OR JUST AFTER MID DAY...WITH SOME VERSION OF A BROKEN LINE OF STORMS EXPECTED TO SHIFT EAST THROUGH THE AFTERNOON. OVERALL SEVERE RISK WILL BEGIN TO TAPER OFF THIS EVENING...HOWEVER IT APPEARS THAT STORMS MAY BE ONGOING ALONG THE I-20 CORRIDOR(MAINLY EAST OF I-55) THIS EVENING KEEPING A MARGINAL SEVERE RISK GOING FOR THIS REGION UNTIL MIDNIGHT. GOING FORECAST WAS GENERALLY ON TRACK...ONLY CHANGE WAS TO DECREASE POPS FOR THIS MORNING AND NUDGE AFTERNOON HIGHS UP A TAD AT A COUPLE SPOTS. UPDATED PRODUCTS ARE POSTED. /BK/ && .PREV DISCUSSION... /ISSUED 449 AM CST WED FEB 29 2012/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR. TODAY...AS OF EARLY THIS MORNING THE SLOW-MOVING COLD FRONT WAS SITUATED WELL TO THE NORTHWEST OF THE ARKLAMISS REGION HAVING JUST RECENTLY PUSHED INTO NORTHWEST ARKANSAS. IN THE WARM SECTOR AHEAD OF THE FRONT...A TIGHTENING PRESSURE GRADIENT HAS INCREASED SOUTHERLY WINDS AND DRAWN A MOIST BOUNDARY LAYER NORTHWARD TO ENCOMPASS THE ENTIRE ARKLAMISS WITH SFC DEWPOINT TEMPERATURES IN THE MID/UPPER 60S. ABOVE THE MOIST LAYER CONTINUES TO EXIST A MID LEVEL CAP AND IT WILL REQUIRE LIFT ASSOCIATED WITH THE APPROACHING COLD FRONT TO INITIATE THUNDERSTORMS. MODEL GUIDANCE GENERALLY AGREES THAT THIS WILL NOT TAKE PLACE UNTIL THE EARLY/MID AFTERNOON FOR AREAS ALONG THE HWY 82 CORRIDOR IN SOUTHEAST AR/NORTH CENTRAL MS WHEN MIXED LAYER CAPE IS FORECAST TO INCREASE TO NEAR 1000 J/KG. A BROKEN LINE OF STORMS IS LIKELY TO DEVELOP AND COULD FORM INTO A LINEAR CONVECTIVE SYSTEM GIVEN 0-6KM SHEAR VECTORS OF 50-60KTS LARGELY ORIENTED ALONG THE FRONT AND STRONG LOW LEVEL JET WITH ABOUT SAME ORIENTATION. WITHIN THE LINE WOULD EXPECT A FEW SUPERCELL TSTMS AND BOWING SEGMENTS CAPABLE OF DAMAGING WIND GUSTS...WITH THE GREATEST RISK FOR TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING OVER EASTERN PORTIONS OF NORTH CENTRAL MS WHEN EFFECTIVE 0-1KM SRH IS FORECAST TO INCREASE TO ABOVE 200 M2/S2. FOR AREAS ALONG AND SOUTH OF I-20...THE CAP WILL HOLD STRONG AND WITH LITTLE FORCING EXPECT TSTMS TO HOLD OFF UNTIL THE EVENING. FOR TONIGHT...EXPECT THE CONVECTIVE SYSTEM...SHOULD IT INDEED FORM...WILL MAKE A GRADUAL SOUTHWARD PUSH INTO CENTRAL MS AND NE LA EARLY THIS EVENING. AS THE FRONT APPROACHES THE I-20 CORRIDOR AND STALLS...THE ASSOCIATED CONVECTIVE SYSTEM WILL BEGIN TO STALL AS WELL. THERE WILL CONTINUE TO BE ENOUGH SHEAR/INSTABILITY FOR A DECREASING RISK FOR SEVERE WEATHER...WITH LOCALLY HEAVY RAINFALL POSSIBLY BECOMING A CONCERN AS CORFIDI VECTORS SHOW A WINDOW OF SLOW SYSTEM SPEED GIVEN NEARLY PARALLEL 850MB-300MB WINDS WITH THE FRONTAL BOUNDARY. THE FRONTAL ASCENT ZONE WILL BE NARROW AND IT IS VERY DIFFICULT TO PINPOINT WHERE THE TSTMS MAY HAVE GREATEST COVERAGE/IMPACT. THE NEAR TERM GUIDANCE SUGGESTS IT WILL BE JUST NORTH OF I-20...BUT MESOSCALE INFLUENCES/COLD POOLING WILL HAVE SOMETHING TO DO WITH IT...PERHAPS SENDING CONVECTIVE FARTHER SOUTH THAN MODEL FORECASTS. FOR THURSDAY AND THURSDAY NIGHT...WITH THE FRONT STALLING AND WEAKENING ALONG WITH FRONTAL LIFT...EXPECT THE CONVECTION TO DIMINISH FURTHER THURSDAY MORNING OVER CNTRL MS. THE AIRMASS WILL BE REMAIN WARM AND HUMID AND MOSTLY CAPPED. THE NEXT APPROACHING SHORTWAVE TROUGH WILL INCITE A NEW ROUND OF RETURN FLOW AND THIS WILL PROVIDE LIFT FOR SHOWER DEVELOPMENT ALONG AND NORTH OF THE RETREATING FRONTAL BOUNDARY. IF THUNDERSTORMS CAN DEVELOP IN SPITE OF THE CAP...INSTABILITY/SHEAR WOULD BE SUPPORTIVE OF STRONG/SVR STORMS THURS AFTN/EVNG AND THIS WILL HAVE TO BE MONITORED. /EC/ LONG TERM...FRIDAY THROUGH WEDNESDAY...THE MAIN CONCERN REMAINS THE POTENTIAL FOR SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM COMES OUT OF THE PLAINS AND BRINGS A COLD FRONT THROUGH THE REGION. THROUGH THE REST OF THE PERIOD...GENERALLY DRY WEATHER IS EXPECTED. MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT REGARDING THE SYSTEM FOR FRIDAY NIGHT...ESPECIALLY GIVEN HOW WISHY WASHY THEY HAVE BEEN WITH PREVIOUS SYSTEMS OF LATE. BY FRIDAY MORNING THE COLD FRONT THAT HAD MOVED INTO PORTIONS OF THE REGION ON WEDNESDAY WILL HAVE MOVED NORTH AS A WARM FRONT BY THURSDAY NIGHT. THE RESULT OF THIS IS THAT WE WILL BE FAIRLY WELL ENTRENCHED IN THE WARM SECTOR AND CONDITIONS WILL BE WARM AND RATHER MUGGY COME FRIDAY MORNING. GIVEN THE WAA REGIME...ALONG WITH AN INCREASING LLJ OVER THE AREA...THERE COULD LIKELY BE SOME SHOWERS OR THUNDERSTORMS ONGOING ACROSS THE AREA COME 12Z FRIDAY...ESPECIALLY NORTH OF I-20. THE DEEPENING SFC LOW BY 12Z FRIDAY WILL BE AT THE INTERSECTION OF THE OK/MO/AR BORDERS. DURING THE DAY...THIS LOW WILL LIFT OFF TO THE NORTH AND EAST AND BE NEAR THE GREAT LAKES REGION BY 00Z SATURDAY. AS IT DOES THIS...IT WILL DRAG A COLD FRONT SOUTH AND EASTWARD ACROSS THE ARKLAMISS THROUGH FRIDAY NIGHT AND INTO EARLY SATURDAY. THERE CONTINUES TO BE SOME LOWER LEVEL CAPPING IN PLACE OVER THE REGION FOR MUCH OF THE DAY FRIDAY AND THIS COULD LIMIT ANY SORT OF CONVECTION THROUGH SOME OF THE AFTERNOON BUT FEEL THIS IS NOT VERY STRONG AND COULD BE EASILY OVERCOME. WE WILL HEAT UP AGAIN AS HIGHS SHOULD REACH INTO THE UPPER 70S AND LOWER 80S DURING THE AFTERNOON WITH GOOD SOUTHERLY WIND AT THE SFC. AS THE COLD FRONT APPROACHES THE DELTA BY LATE AFTERNOON INTO THE EARLY EVENING...SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE AREA...MOST LIKELY IN THE FORM OF A SQUALL LINE. GIVEN GOOD LOW LEVEL AND DEEP LAYER SHEAR VALUES...GOOD LAPSE RATES...PLENTY OF INSTABILITY...GOOD HELICITY...THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH ALL SEVERE HAZARDS POSSIBLE ANYWHERE FROM LATER FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS THE COLD FRONT AND ASSOCIATED SQUALL LINE PUSH THROUGH THE CWA. IN ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAINFALL MAY BE A CONCERN AS WELL. GIVEN A GOOD LLJ IN PLACE AHEAD OF THE APPROACHING LINE ALLOWING FOR GOOD MOISTURE TRANSPORT(50-55KTS ACROSS CENTRAL AND EASTERN MS BY 06Z SATURDAY)...AS WELL AS SOMEWHAT WEAK CORFIDI VECTORS(AROUND 10KTS IN EAST MS)...THIS COULD LEAD TO SOME SLOWER MOTION AND LOCALLY HEAVIER RAINFALL. GIVEN WE HAVE SEEN QUITE A LOT OF RAIN THIS MONTH...WILL INCLUDE MENTION OF THIS IN THE HWO. THE TIMING OF THE FRONT THROUGH THE AREA IS JUST A LITTLE DIFFERENT ON EACH MODEL WITH THE ECMWF AND THE NAM BEING SLOWER THAN THE GFS. ALL SHOW SOME POST FRONTAL RAINS WHICH SHOULD LINGER THROUGH EARLY SATURDAY MORNING BEFORE MOVING OUT BY THE AFTERNOON. TEMPERATURES BEHIND THE FRONT WILL BE MORE SEASONAL FOR SATURDAY AS A DRIER AIRMASS MOVES IN. THE UPPER TROUGH WILL SWING THROUGH AND HIGH PRESSURE WILL PUSH IN AT THE SFC BY SUNDAY AFTERNOON AND NIGHT. SPRINGLIKE TEMPERATURES AND DRY WEATHER WILL REMAIN THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE NEXT WEEK AS HIGH PRESSURE REMAINS AT THE SFC AND RIDGING ALOFT. ANOTHER TROUGH SWINGS THROUGH MID-WEEK...BRINGING SOME ISENTROPIC LIFT AND SHOWERS AROUND WEDNESDAY. OVERALL...GUIDANCE NUMBERS GENERALLY ACCEPTED. POPS CAME IN HIGH FOR FRIDAY NIGHT BUT CANT REALLY ARGUE WITH THIS AS THIS TIME PERIOD SHOULD BE OUR BEST CHANCE TO SEE RAIN. /28/ && .AVIATION... MIX OF VFR/MVFR CIGS ACROSS MOST TAF SITES WITH KMEI OBSERVING IFR CIGS BUT SHOULD IMPROVE TO MVFR NEXT HOUR OR SO. MIXTURE OF HIGH MVFR TO VFR CIGS WILL BE ONGOING THROUGH TODAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS NRN AND CNTRL TAF SITES THIS AFTN/NGT WITH STRONG WINDS...HAIL...AND TORNADOES POSSIBLE (ESPECIALLY TOWARDS KGTR). EXPECT HIGH TURBULENCE 30 KFT AND BELOW IN VICINITY OF STORMS. STORM TOPS COULD REACH UPWARDS OF 40 KFT. BRIEF IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVY DOWNPOURS. S/SW SFC WINDS OF 10-15 KT AND GUSTS TO 25 KT WILL OCCUR THIS TODAY THEN VEER SW/W TONIGHT AS FRONT SLOWS AND STALLS WITH STORMS WEAKENING BY 06Z TONIGHT. WINDS MAY BRIEFLY BECOME NRLY ACROSS NRN SITES 08-14Z THURSDAY BEFORE QUICKLY VEERING SRLY BY THURSDAY NIGHT AS MIXED IFR/MVFR CONDITIONS CONTINUE WITH SCATTERED TSRA. STORMS AND ASSOCIATED REDUCED CIGS/VIS WILL BE TIMED IN ACCORDINGLY THIS AFTN/NGT. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 63 79 63 / 30 49 35 27 MERIDIAN 79 63 79 62 / 27 47 41 30 VICKSBURG 79 63 80 64 / 39 48 21 25 HATTIESBURG 80 65 82 63 / 17 21 31 16 NATCHEZ 79 64 79 66 / 26 19 23 15 GREENVILLE 79 51 80 62 / 87 22 12 48 GREENWOOD 80 52 81 66 / 86 36 15 47 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK/ALLEN
Hazardous weather outlook, Feb 29, 2:44 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 244 PM CST WED FEB 29 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>042-012045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 244 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI... EXTREME NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON LASTING INTO THE EARLY EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WIND GUSTS OF 60 TO 70 MPH...QUARTER SIZE HAIL...AND A TORNADO OR TWO CAN NOT BE RULED OUT. THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A CROSSETT ARKANSAS TO KOSCIUSKO TO MACON MISSISSIPPI LINE (ESPECIALLY TOWARDS THE GOLDEN TRIANGLE REGION) THIS AFTERNOON AND LATER THIS EVENING. THIS ROUND OF SEVERE WEATHER WILL DIMINISH BY THE LATE EVENING HOURS TONIGHT. A SECOND ROUND OF ELEVATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF QUARTER SIZED HAIL COULD BE POSSIBLE ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR THURSDAY EVENING AND NIGHT. GREATEST RISK WILL BE SITUATED ACROSS NORTH MISSISSIPPI DURING THIS TIME FRAME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES BEING POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEED THIS AFTERNOON/EVENING AND AGAIN ON FRIDAY. MSZ043>058-012045- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 244 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THERE IS A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A TORNADO. IN ADDITION...STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY OVER THE SAME LOCATIONS AND THIS COULD RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY EARLY SATURDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEED THIS AFTERNOON AND AGAIN ON FRIDAY. LAZ015-016-023>026-MSZ059>066-072>074-012045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 244 PM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY MORNING ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD PASS BY MID-MORNING SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED TODAY BUT WILL BE NEEDED FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Feb 29, 2:29 PM CST, 38 minutes before
MSZ026-029-292100-
WEBSTER MS-GRENADA MS-
229 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTHWEST OF LEFLORE AT 229 PM CST...MOVING EAST AT
65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN GRENADA AND EXTREME NORTHWESTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3390 8977 3387 8976 3387 8956 3373 8950
3372 8949 3367 9012 3379 9013 3380 9013
3382 9006 3382 8999 3383 8994 3386 8993
TIME...MOT...LOC 2029Z 257DEG 60KT 3375 9003
MRMSpecial weather statement, Feb 29, 2:39 PM CST, 28 minutes before
ARZ075-MSZ034-292125- CHICOT AR-WASHINGTON MS- 239 PM CST WED FEB 29 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 239 PM CST WED FEB 29 2012 ...INTENSIFYING STORM OVER SOUTHERN CHICOT COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CHICOT JUNCTION AT 239 PM CST...MOVING EAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CENTRAL WASHINGTON AND CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3344 9077 3312 9077 3308 9138 3325 9144 TIME...MOT...LOC 2039Z 255DEG 54KT 3320 9128 AEG
Special weather statement, Feb 29, 2:42 PM CST, 25 minutes before
LAZ007-008-292110-
MOREHOUSE LA-WEST CARROLL LA-
242 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF BASTROP AT 242 PM
CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN WEST CARROLL AND CENTRAL MOREHOUSE PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3278 9206 3282 9206 3296 9150 3268 9143
3265 9192 3265 9191 3266 9194 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
TIME...MOT...LOC 2042Z 257DEG 55KT 3274 9196
MRMSpecial weather statement, Feb 29, 2:56 PM CST, 11 minutes before
ARZ074-292125-
ASHLEY AR-
256 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST WED FEB 29 2012
...INTENSIFYING STORM HEADED TOWARD WESTERN ASHLEY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 22 MILES WEST OF WEST CROSSETT AT 255
PM CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3321 9214 3324 9208 3327 9195 3306 9184
3301 9207 3303 9209 3303 9212 3306 9212
3308 9214 3311 9214 3315 9211 3317 9214
TIME...MOT...LOC 2055Z 256DEG 56KT 3303 9235
MRMSpecial weather statement, Feb 29, 2:59 PM CST, 8 minutes before
LAZ007-292130-
MOREHOUSE LA-
259 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST WED FEB 29 2012
...INTENSIFYING STORM MOVING INTO MOREHOUSE PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF BASTROP AT 258 PM
CST...MOVING EAST AT 70 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3299 9169 3276 9161 3269 9197 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
3280 9206 3287 9208
TIME...MOT...LOC 2058Z 254DEG 59KT 3276 9208
MRMSpecial weather statement, Feb 29, 3:04 PM CST, 3 minutes before
ARZ075-MSZ019-034-035-292135- CHICOT AR-WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS- 304 PM CST WED FEB 29 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CST WED FEB 29 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF AVON AT 304 PM CST... MOVING EAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER...CENTRAL WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3345 9072 3321 9062 3310 9119 3328 9124 TIME...MOT...LOC 2104Z 255DEG 54KT 3321 9111 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:08 PM CST | Special Weather Statement | JAN | Grenada | 32 min |
| Feb 29, 2:29 PM CST | Special Weather Statement | JAN | Grenada | 31 min |
| Feb 29, 2:39 PM CST | Special Weather Statement | JAN | Washington | 46 min |
| Feb 29, 3:04 PM CST | Special Weather Statement | JAN | Washington | 31 min |
| Feb 29, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 44 min |
| Feb 29, 3:47 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 43 min |
| Feb 29, 3:56 PM CST | Special Weather Statement | JAN | Sharkey | 29 min |
| Feb 29, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 39 min |
| Feb 29, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 41 min |
| Feb 29, 4:32 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 43 min |
| Feb 29, 4:48 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 42 min |
| Feb 29, 4:57 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery | 33 min |
| Feb 29, 5:09 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 36 min |
| Feb 29, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 35 min |
| Feb 29, 5:51 PM CST | Special Weather Statement | JAN | Holmes | 29 min |
| Feb 29, 2:18 PM CST | Special Weather Statement | JAN | Ashley | 32 min |
| Feb 29, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 38 min |
| Feb 29, 2:56 PM CST | Special Weather Statement | JAN | Ashley | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.